

## The Universal Connectivity Standard for Point-of-Care

Dear European Point-of-Care Community member:

You are cordially invited to participate in the ninth workshop of the Connectivity Industry Consortium (CIC) European Initiative at MEDICA 2008 in Düsseldorf.

The Connectivity Industry Consortium (CIC) with its European Initiative (EI) has developed, implemented and promoted an open connectivity standard for professional Point-Of-Care Testing applications. The POCT1-A2 standard allows the data exchange between Point-Of-Care devices and related computer systems including laboratory and hospital information systems (LIS/HIS). Professional test equipment for both POCT Device and Observation Reviewer implementations provides a major contribution to standard-based interoperability in health care (URL: http://www.poct.fraunhofer.de).

The CIC Europe Annual Meeting this year is focusing on "POCT Connectivity between Ambient Assisted Living, Personal Health and Hospital".

The handling of data generated at the point of care still is a current issue. Acquisition of patient-related data occurs at numerous sites and is initiated by numerous actors within healthcare systems. The challenge is to provide data access and usability for other systems using standardized interfaces and data formats

Interoperability aiming at the efficient exchange and use of information among heterogeneous systems including their integrated presentation to human users is still the key issue of our CIC Europe annual conference. This year representatives of our technology partners Continua Health Alliance, IHE and Fraunhofer Gesellschaft as well as representatives of the VDE and the Open eHealth Foundation will present related "POCT Connectivity" solutions.

For the first time this year all exhibitors and events related to device interoperability and connectivity / telemonitoring / personal health / ambient assisted living are listed in a MEDICA fair guide issued by the VDE. Please find the guide attached. Our conference is also announced in other fair information media of the VDE and the Fraunhofer Gesellschaft.

The meeting will be held on "Viking Pride" (Lounge), a Roche Diagnostics River Boat (map appended on page 3), on:

Thursday, November 20, 2008 from 1:15 PM to 3:30 PM

Please find below the timetable, the speakers and the topics of the presentations.

Start	Length	Topic	Presenter
Start	Length	Topic	Fresentei
1:15	15 min	Opening, Welcome, Agenda	Christina Rode-Schubert - Germany,
		A Brief CIC EI History - and: AAL, pHealth and Hospital as Drivers for Near-Patient Testing Standardization	BE Consulting, Heidelberg Secretary'General CIC Europe
1:30	15 min	Standard-based Interoperability Solutions for POCT Applications - a Status Update	Thomas Norgall - Germany,  Fraunhofer-Institut für Integrierte Schaltungen, Erlangen Chair CIC Europe
1:45	15 min	Continua Health Alliance (CHA)  CHA Advances Mission to Create a Connected Personal Health Ecosystem	Rick Cnossen - USA,  Intel Corporation Continua Health Alliance Technical Working Group Interim Chair



## The Universal Connectivity Standard for Point-of-Care

2:00	15 min	Intel - pHealth	Jens Seeliger - Germany
		Personal Health Systems (PHS) - Market Access and Case Scenarios of Interoperable PHS	Intel GmbH, Feldkirchen
2:15	15 min	Radiometer Medical - Hospital	Klaus Kjøller - Denmark
		POCT Interoperability in Hospital by POCT1-A2 Equipped Devices	Radiometer Medical ApS, Brønshøj
2:30	15 min	IHE - Laboratory	Sylvia Thun- Germany
		IHE - Integrating LIS and Devices	DIMDI - German Institute of Medical Documentation and Information, Köln
2:45	15 min	VDE - AAL	Johannes Dehm -Germany
		Interoperability for AAL Applications	VDE Association for Electrical, Electronic & Information Technologies VDE Initiative MicroMedicine, Frankfurt
3:00	15 min	Open eHealth Foundation (OEHF)	Alexander Ihls - Germany
		Interoperability Solutions for the Healthcare Industry by Open Source Software Services and Components	InterComponentWare AG, Walldorf
3:15	15 min	Discussion / Q&A,	Thomas Norgall - Germany,
		Demands & Requirements, Next Steps Europe and Closing	Fraunhofer-Institut für Integrierte Schaltungen, Erlangen Chair CIC Europe

This letter, then, is your invitation to attend this briefing.

May we ask you to confirm your attendance at your earliest convenience by any of the following means:

E-mail Christina.Rode-Schubert@MBE.UNISG.CH

Fax +49 6221 419456 Phone +49 172 2060401

Thank you for your kind cooperation!

With best regards,

Christina Rode-Schubert Thomas Norgall

BE Consulting Fraunhofer-Institut für Integrierte

Heidelberg Schaltungen, Erlangen

Secretary-General CIC Europe Chair CIC Europe



## Map to the Roche Diagnostics River Boats

